Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 191, NWS Shreveport, LA

April 4, 2008Bowie County, Texas; Hempstead County, Little River County, Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2008, 4:16 AM CDT for Bowie County, Texas; Hempstead County, Little River County, Miller County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2008, 4:16 AM CDT (09:16 UTC)
Expired
Apr 4, 2008, 5:00 AM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Hempstead County, AR, Little River County, AR, Miller County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 124 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 3:55 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1498 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:37 PM CDT, 7 hours 39 minutes earlier.

Area forecast discussion, Apr 3, 8:37 PM CDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT THU APR 3 2008

.DISCUSSION...
ANOTHER QUICK UPDATE TO ADDRESS THE CANCELLATION OF TOR #156 AND
THE ISSUANCE OF SVR #157 WHICH IS NOW IN EFFECT UNTIL 400 AM. AS
WE GET INTO THE OVERNIGHT HOURS...IT WAS DETERMINED BY SURROUNDING
OFFICES AND SPC THAT STORMS ARE LESS LIKELY TO PRODUCE TORNADOES AND
WILL BE A CONTINUED HAIL THREAT WITH A SLIGHT WIND THREAT THROUGH THE
NIGHT. FOR THIS REASON...THE CHANGE IN WATCHES WAS MADE. PICKED UP
THE REST OF SW AR WITH SVR #157. ALSO INCREASED POPS FOR MUCH OF
NORTHWEST LOUISIANA FOR THE REMAINDER OF THE NIGHT. NO OTHER CHANGES
ATTM...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  68  48  73 /  60 100  20   0
MLU  63  72  51  70 /  40 100  30   0
DEQ  56  63  40  71 /  80  70  10   0
TXK  58  63  45  71 /  80  70  10   0
ELD  62  65  45  71 /  70 100  20   0
TYR  62  67  45  72 /  80  70  10   0
GGG  63  66  46  71 /  80  70  10   0
LFK  65  71  51  76 /  40  70  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
     HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...AND SEVIER.

LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED RIVER...AND
     TITUS.

&&

13
Hazardous weather outlook, Apr 4, 12:15 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CDT FRI APR 4 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1215 AM CDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRAIN ALONG AND NORTH OF
THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS THROUGH THE NIGHT. LOCALLY HEAVY RAINFALL
WILL ACCOMPANY THESE THUNDERSTORMS WHICH IS EXPECTED TO PRODUCE
FLASH FLOODING. ALONG WITH THE FLOODING THREAT...LARGE HAIL AND
DAMAGING THUNDERSTORMS WINDS WILL ALSO BE POSSIBLE THROUGH THE
NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A COLD FRONT WILL ENTER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS EARLY FRIDAY MORNING. SHOWERS AND THUNDERSTORMS
WILL ACCOMPANY THIS FRONT WITH THESE STORMS LIKELY PRODUCING STRONG
AND DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.
LATER FRIDAY MORNING AND THROUGH THE DAY...THE THUNDERSTORM ACTIVITY
WILL BE MOVING INTO NORTHWEST AND NORTH CENTRAL LOUISIANA WITH
SEVERE THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TONIGHT...AND FRIDAY MORNING.

13

In the hours before

Local storm report, Apr 3, 11:10 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     TSTM WND DMG     DE QUEEN                34.04N 94.34W
04/03/2008                   SEVIER             AR   LAW ENFORCEMENT

            TREES DOWN AROUND DE QUEEN

&&

PARKER
Local storm report, Apr 4, 2:07 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
207 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 AM     HAIL             3 W IDABEL              33.90N 94.87W
04/04/2008  M0.88 INCH       MCCURTAIN          OK   LAW ENFORCEMENT

&&

STEVENS
Local storm report, Apr 4, 2:09 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     DENSE FOG        3 W IDABEL              33.90N 94.87W
04/04/2008                   MCCURTAIN          OK   LAW ENFORCEMENT

            NICKEL SIZED HAIL REPORTED WEST OF TOWN.

&&

MBERRY
Local storm report, Apr 4, 2:20 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     FLASH FLOOD      5 N IDABEL              33.97N 94.82W
04/04/2008                   MCCURTAIN          OK   LAW ENFORCEMENT

            HALF OF A BRIDGE WASHED OUT ON OLD MILITARY RD AT HOLLY
            CREEK.

1230 AM     FLASH FLOOD      15 N DIERKS             34.34N 94.02W
04/04/2008                   HOWARD             AR   LAW ENFORCEMENT

            HIGHWAY 278 FLOODED IN PART WITH MUD AND GRAVEL AND UNDER
            WATER BY UMPIRE SCHOOL. ON GREENSPLAINS RD. AT STATE HWY
            369...ROAD IS FLOODED.

&&

24
Local storm report, Apr 4, 2:36 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     HAIL             4 W DE QUEEN            34.04N 94.41W
04/04/2008  M1.00 INCH       SEVIER             AR   LAW ENFORCEMENT

&&

STEVENS
Local storm report, Apr 4, 2:39 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             5 SW HORATIO            33.89N 94.42W
04/04/2008  M0.75 INCH       LITTLE RIVER       AR   TRAINED SPOTTER

&&

STEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:26 PM CDTSevere Thunderstorm WarningSHVRed River49 min
Apr 3, 7:59 PM CDTSevere Thunderstorm WarningSHVBowie, Red River46 min
Apr 3, 8:41 PM CDTSevere Thunderstorm WarningSHVBowie, Red River64 min
Apr 3, 8:53 PM CDTTornado WarningSHVBowie, Red River29 min
Apr 3, 9:42 PM CDTSevere Thunderstorm WarningSHVBowie, Red River63 min
Apr 3, 9:55 PM CDTTornado WarningSHVBowie, Red River35 min
Apr 4, 1:24 AM CDTSevere Thunderstorm WarningSHVRed River66 min
Apr 4, 4:44 AM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more16 hr
Apr 4, 5:35 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris40 min
Apr 4, 5:53 AM CDTFlash Flood WarningSHVRed River6 hr
Apr 4, 7:24 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk51 min
Apr 4, 8:07 AM CDTFlash Flood WarningSHVNacogdoches, Panola, Rusk, Shelby3 hr
Apr 4, 10:17 AM CDTRiver Flood WarningSHVBowie, Red River22 hr
Apr 4, 11:10 AM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby6 hr
Apr 4, 6:17 PM CDTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby5 days
Apr 4, 8:53 AM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine52 min
Apr 4, 9:16 AM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine44 min
Apr 4, 9:41 AM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Winn49 min
Apr 4, 10:07 AM CDTTornado WarningSHVGrant, LaSalle, Winn23 min
Apr 4, 10:17 AM CDTRiver Flood WarningSHVWebster16 days
Apr 4, 10:24 AM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn51 min
Apr 4, 10:29 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita46 min
Apr 3, 8:36 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier54 min
Apr 3, 9:33 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier57 min
Apr 3, 9:56 PM CDTTornado WarningSHVHoward, Little River, Sevier34 min
Apr 3, 11:23 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier52 min
Apr 3, 11:51 PM CDTFlash Flood WarningSHVHoward, Sevier24 min
Apr 3, 11:53 PM CDTFlash Flood WarningSHVHoward, Sevier4 hr
Apr 4, 2:16 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier59 min
Apr 4, 5:00 AM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada60 min
Apr 4, 10:17 AM CDTRiver Flood WarningSHVLittle River, Sevier47 hr
Apr 4, 10:17 AM CDTRiver Flood WarningSHVHoward, Little River, Sevier62 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.